Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 38, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 1997, 5:56 PM MDT for El Paso County, Colorado. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 5:56 PM MDT (23:56 UTC)
- Expired
- Jun 12, 1997, 7:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Carson/Butt, CO (KFCS), launched 12:00Z, 11.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 122357 RRA SVRPUB COC041-130100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 556 PM MDT THU JUN 12 1997 * SEVERE THUNDERSTORM WARNING FOR EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 700 PM MDT * SOME LOCATIONS AFFECTED BETWEEN PEYTON AND CALHAN THROUGH 640 PM * AT 555 PM RADAR SHOWED A SEVERE STORM 1 MILE WEST OF PEYTON MOVING EAST AT 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEAzTHER WITH THIS STORM IS LARGE HAIL. A TORNADO WATCH IS IN EFFECT. SEVERE STORMS CAN PRODUCE TORNADOES. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM MDT, 2 hours 57 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MDT THU JUN 12 1997 WILL KEEP THIS QUITE SHORT DUE TO ON-GOING TORNADO WATCH. WILL KEEP WIDELY SCATTERED TO SCATTERED THUNDERSTORMS THROUGH EVENING ...SOME SEVERE...ESPECIALLY ALONG AND EAST OF EASTERN SLOPES. A COMBINATION OF AN APPROACHING UPPER JET STREAK...ADEQUATE SHEAR AND LOW-LEVEL MOISTURE...GOES 8 SOUNDING DATA CAPES IN EXCESS OF 1500 J/KG...LI'S AROUND -8...SEVERAL THUNDERSTORM OUTFLOW BOUNDARYS AND PRECIPITABLE WATER VALUES BETWEEN .70 AND 1 INCH ALL POINT TO A RATHER ACTIVE EVENING. WILL NOT QUIBBLE WITH MOS GUIDANCE TEMPERATURES. "7"
In the hours before
Special weather statement, Jun 12, 4:30 PM MDT, 1 hour 26 minutes before
COZ081-122335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 430 PM MDT THU JUN 12 1997 ...STRONG THUNDERSTORM MOVING INTO NORTHERN BACA COUNTY... A STRONG THUNDERSTORM WILL MOVE ALONG HIGHWAY 16 TO NEAR TWO BUTTES BY 5 PM MDT. AT 430 PM...PUEBLO DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TWO BUTTES...MOVING TO THE SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...GUSTY WINDS UP TO 45 MPH...AND FREQUENT LIGHTNING. MOORE
Special weather statement, Jun 12, 4:31 PM MDT, 1 hour 25 minutes before
COZ081-122335- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 430 PM MDT THU JUN 12 1997 ...STRONG THUNDERSTORM MOVING INTO NORTHERN BACA COUNTY... A STRONG THUNDERSTORM WILL MOVE ALONG HIGHWAY 16 TO NEAR TWO BUTTES BY 5 PM MDT. AT 430 PM...PUEBLO DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TWO BUTTES...MOVING TO THE SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...GUSTY WINDS UP TO 45 MPH...AND FREQUENT LIGHTNING. MOORE
Special weather statement, Jun 12, 5:13 PM MDT, 43 minutes before
COZ078-130020- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 513 PM MDT THU JUN 12 1997 ...STRONG THUNDERSTORMS ACROSS KIOWA COUNTY... AT 513 PM...PUEBLO DOPPLER RADAR INDICATED STRONG THUNDERSTORMS APPROACHING NORTHERN KIOWA COUNTY...15 MILES NORTH NORTHEAST OF EADS. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 10 MPH AND ARE EXPECTED TO ENTER KIOWA COUNTY BY 530 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF PERIODS OF HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...GUSTY WINDS UP TO 45 MPH...AND FREQUENT LIGHTNING. MOORE
Local storm report, Jun 12, 5:14 PM MDT, 42 minutes before
PRELIMINARY STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 514 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0501 PM 4 NW TWO BUTTES CO 0.75 INCH HAIL 06/12/97 BACA
Local storm report, Jun 12, 5:15 PM MDT, 41 minutes before
PRELIMINARY STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 514 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0501 PM 4 NW TWO BUTTES CO 0.75 INCH HAIL 06/12/97 BACA
Local storm report, Jun 12, 5:52 PM MDT, 4 minutes before
PRELIMINARY STORM REPORT NATIONAL WEATHER SERVICE PUEBLO CO 552 PM MDT THU JUN 12 1997 TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(MDT) ....COUNTY LOCATION.... 0551 PM 3 SE TWO BUTTES CO 0.75 INCH HAIL 06/12/97 BACA
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 63 min |
| Jun 12, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 48 min |
| Jun 12, 2:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Jun 12, 3:24 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 61 min |
| Jun 12, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 63 min |
| Jun 12, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jun 12, 5:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.